Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Other infections
Question: helicobacter pylori
|youngpat - Sun Jul 08, 2007 5:53 pm||
am a male of 34 and a have just been diagnosed with helicobacter pylori,how long after being given medication will i start being on the mend and not have this severe pain am in,and also is it normal to have black stool and blood coming from my nose,the pain is always there and does not seem to ease even when i take my painkiller which is tramadol.i got diagnosed 5 days ago.please help cause a cant suffer this pain much longer.
|Dr. Anthony Solomon - Sun Jul 08, 2007 6:44 pm||
The eradication treatment for Helicobacter pylori consists of 3 drugs - an antisecretory drug and two antibiotics - to be taken over a period of one week.
The triple therapy treatment is highly effective and long-term healing of gastric and duodenal ulcers can be achieved rapidly. Two-week therapy with the triple drug regimen offer higher eradication rates compared to one week regimen, but adverse effects are common.
The passage of black stools is an indication that the ulcer is complicated by haemorrhage. In such conditions, the antisecretory drug can be be given for a longer time.
Have you undergone gastroscopy and is your doctor aware of the black stools, nose bleeds and persisting pain? If not, you must go back urgently for a re-evaluation.
Dr Anthony Solomon
Consultant Physician, Tropical & Genitourinary Medicine
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.